Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

High platelet levels. Reason? Took prednisone for asthma. Hydroxiurea suggested. Need a second opinion

I am 60yrs old, same weight for years, very fit, healthy,active and have always eaten fresh out of my garden. Since 1998 my platlete levels have been on the rise. Significant timeline as I was admited to hospital with a drug reaction which saw me out to it for 5hrs. Prednizone and two other drugs were given at the time for suspected asthma a. can walking to the Med lab prior to taking blood sample cause a significant rise in platelets? 860 recorded b. specialist is pushing for me to go on Hydroxiurea, which I have chosen not to do. Your recommendation please? c. last 3 months readings have been : - Nov 13, 776; Feb 13, 714; lastest 860 I appreciate your advise thankyou
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Hematologist 's  Response
What are your other blood counts like? Do you have any other problems like joint pains, skin rashes,etc. A bone marrow exam and some molecular studies are also recommended. Following the reports- anti-platelet drug and hydroxyurea is to be considered for your age take care.
Answered: Mon, 8 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor